Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 42, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Aug 30, 2016, 7:27 AM CDT for Aransas County, San Patricio County, Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2016, 7:27 AM CDT (12:27 UTC)
- Expired
- Aug 30, 2016, 11:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Aransas County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 38 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 10:00 AM CDT | FLASH FLOOD | Aransas Pass, TX | WATER OVER SEVERAL ROADS IN ARANSAS PASS...UP TO 10 INCHES DEEP IN SOME PLACES. 7.7 INCHES OF RAIN SINCE 2AM. |
| Aug 30, 10:00 AM CDT | HEAVY RAIN 7.7 | Aransas Pass, TX | RAINFALL FROM 2AM TO 10AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 153 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.5 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1181 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
221
WGUS54 KCRP 301227
FFWCRP
TXC007-409-301430-
/O.NEW.KCRP.FF.W.0042.160830T1227Z-160830T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
727 AM CDT TUE AUG 30 2016
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN ARANSAS COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN SAN PATRICIO COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 930 AM CDT
* AT 726 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. RADAR ESTIMATES OF 2 TO 4
INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 2772 9714 2784 9705 2783 9710 2783 9707
2782 9707 2780 9710 2774 9714 2774 9716
2773 9717 2774 9733 2805 9738 2806 9704
2773 9701 2771 9703
$$
TB3 follow-up statements
347
WGUS74 KCRP 301316
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
816 AM CDT TUE AUG 30 2016
TXC007-409-301430-
/O.CON.KCRP.FF.W.0042.000000T0000Z-160830T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ARANSAS TX-SAN PATRICIO TX-
816 AM CDT TUE AUG 30 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR
SOUTHWESTERN ARANSAS AND SOUTHEASTERN SAN PATRICIO COUNTIES...
AT 814 AM CDT...DOPPLER RADAR CONTINUES TO INDICATE SHOWERS AND
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. THE FIRST
AREA OF RAIN HAS MOVED OUT OF THE WARNED AREA BUT ANOTHER AREA OF
RAIN IS APPROACHING FROM THE EAST. FLASH FLOODING WILL REMAIN
POSSIBLE.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2772 9714 2784 9705 2783 9710 2783 9707
2782 9707 2780 9710 2774 9714 2774 9716
2773 9717 2774 9733 2805 9738 2806 9704
2773 9701 2771 9703
$$
TB256
WGUS54 KCRP 301413
FFWCRP
TXC007-409-301630-
/O.EXT.KCRP.FF.W.0042.000000T0000Z-160830T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
913 AM CDT TUE AUG 30 2016
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN ARANSAS COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN SAN PATRICIO COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 1130 AM CDT
* AT 910 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. 4 TO 6 INCHES OF RAIN HAS
FALLEN BETWEEN ARANSAS PASS AND ROCKPORT WITH ANOTHER ROUND OF
HEAVY RAIN APPROACHING THE AREA. FLASH FLOODING IS ALREADY
OCCURRING.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 2772 9714 2784 9705 2783 9710 2783 9707
2782 9707 2780 9710 2774 9714 2774 9716
2773 9717 2774 9733 2805 9738 2806 9704
2773 9701 2771 9703
$$
TB521
WGUS74 KCRP 301541
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1041 AM CDT TUE AUG 30 2016
TXC007-409-301630-
/O.CON.KCRP.FF.W.0042.000000T0000Z-160830T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ARANSAS TX-SAN PATRICIO TX-
1041 AM CDT TUE AUG 30 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
SOUTHWESTERN ARANSAS AND SOUTHEASTERN SAN PATRICIO COUNTIES...
AT 1039 AM CDT...DOPPLER RADAR INDICATES ANOTHER ROUND OF MODERATE
TO HEAVY SHOWERS AND THUNDERSTORMS TO MOVE INTO THE REGION SHORTLY.
EMERGENCY MANAGEMENT HAVE REPORTED WATER OVER SEVERAL ROADS IN
ARANSAS PASS. WITH AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL
POSSIBLE...FLASH FLOODING WILL REMAIN POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2772 9714 2784 9705 2783 9710 2783 9707
2782 9707 2780 9710 2774 9714 2774 9716
2773 9717 2774 9733 2805 9738 2806 9704
2773 9701 2771 9703
$$
CBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 6:32 AM CDT, 55 minutes earlier.
Area forecast discussion, Aug 30, 6:32 AM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
632 AM CDT TUE AUG 30 2016
.DISCUSSION...Note Aviation Discussion below.
&&
.AVIATION...Mixture of MVFR/VFR conditions Today owing to ceilings
and/or visibility restrictions from scattered showers and
thunderstorms. VFR conditions early Tonight followed by a return
to MVFR ceilings toward the end of the TAF period. Generally
light/moderate east flow Today followed by light north/variable
overnight.
&&
.PREVIOUS DISCUSSION... /Issued 404 AM CDT TUE AUG 30 2016/
SHORT TERM (Today through Wednesday)...
Concur with the GFS ensemble mean that the upper low just offshore
will remain quasi-stationary...and that the surface trough will
affect the ERN CWA/MSA...Today. GFS ensemble mean output suggests
that the upper ridge to the north will build over the Region
Tonight/Wednesday and decrease the upper forcing support for
convection. Recent SPoRT CIRA depict high PWAT values areawide.
Deterministic output maintains copious moisture over the CWA/MSA
Today/Tonight with a gradual decrease from N to S Wednesday.
Thus...expect scattered convection areawide with activity to
continue over the ERN CWA/MSA this morning then over the entire
CWA during the afternoon. Noctural convection Tonight mainly
offshore/along Coast. Wednesday...additonal convection yet lower
POPs owing to decrease in upper forcing. Will retain the CFW owing
to recent 2ft msl at Bob Hall Pier. NWPS output suggest low
LONG TERM (Wednesday Night through Labor Day)...
Effects of mid level low will continue to wane during the start of
the Long Term period as remnants of disturbance shift farther to the
south. However...waning disturbance will maintain a weakness in the
height field aloft...and sufficient moisture depth should result in
at least isolated convection developing across mainly the eastern
2/3 of the CWA on Thursday. Mid level ridging is then prog to
strengthen across the CWA late this week and over the Labor Day
Weekend resulting in hotter and sunnier conditions. Mid level ridge
center is then prog to shift across the SE CONUS late in the holiday
weekend with a mid level disturbance advecting WNW around the
southern periphery of the ridge at that time. This may result in a
return to convective chances by early next week...though forecast
certainty in this output is currently low.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 88 77 91 76 98 / 50 20 40 10 20
Victoria 87 75 94 73 97 / 50 20 30 10 20
Laredo 92 75 94 76 98 / 50 30 30 10 10
Alice 89 74 93 74 99 / 50 20 40 10 20
Rockport 87 78 91 76 95 / 50 20 40 10 20
Cotulla 90 75 94 76 97 / 50 30 20 10 10
Kingsville 89 75 92 74 98 / 50 20 40 10 20
Navy Corpus 87 79 89 78 94 / 50 20 40 10 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 4 PM CDT this afternoon For the
following zones: Kleberg...Nueces...San Patricio.
GM...None.
&&
WC/87...AVIATIONHazardous weather outlook, Aug 30, 5:40 AM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 540 AM CDT TUE AUG 30 2016 GMZ230-235-250-255-270-275-TXZ229>234-239>247-311045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 540 AM CDT TUE AUG 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT COASTAL FLOOD ADVISORY IN EFFECT FOR THE COUNTIES OF KLEBERG... NUECES...AND SAN PATRICIO UNTIL 400 PM CDT THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY OVER SOUTH TEXAS. ISOLATED TO SCATTERED THUNDERSTORMS ARE ANTICIPATED TONIGHT MAINLY NEAR THE COAST AND OFFSHORE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY. A FEW STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. AN INCREASE IN LONG PERIOD SWELL MAY OCCUR DURING THE SECOND HALF OF THE WEEK ALONG GULF FACING BEACHES. THIS INCREASE IN LONG PERIOD SWELL MAY LEAD TO A HIGH RISK OF RIP CURRENTS AT AREA BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/79
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:53 PM CDT | Coastal Flood Advisory | CRP | Kleberg, Nueces, San Patricio | 30 hr |
| Aug 30, 1:57 AM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 3 hr |
| Aug 30, 2:10 AM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Refugio, San Patricio | 3 hr |
| Aug 30, 4:00 AM CDT | Areal Flood Advisory | CRP | Nueces, San Patricio | 3 hr |
| Aug 30, 5:19 AM CDT | Areal Flood Advisory | CRP | Victoria | 3 hr |
| Aug 30, 5:27 AM CDT | Areal Flood Advisory | CRP | Kleberg | 3 hr |
| Aug 30, 9:05 AM CDT | Special Marine Warning | CRP | 40 min | |
| Aug 30, 9:50 AM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Refugio, Victoria | 115 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.